Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 4, NWS Des Moines, IA

November 20, 200734 counties in Iowa

NWS Des Moines, IA issued this snow advisory at Nov 20, 2007, 3:48 PM CST for 34 counties in Iowa. It took effect at Nov 21, 2007, 9:43 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2007, 3:48 PM CST (21:48 UTC)
In effect from
Nov 21, 2007, 9:43 AM CST
Expired
Nov 21, 2007, 6:00 PM CST
In force
8 hr
Issued by
NWS Des Moines, IA
All 34 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 202148
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CST TUE NOV 20 2007

...FIRST SNOW OF THE SEASON FOR SOUTHEAST AND SOUTH CENTRAL IOWA
ON WEDNESDAY...

.NORTH WINDS WILL SPREAD COLD AIR ACROSS ALL OF IOWA OVERNIGHT.
EVEN THOUGH THE SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS
SOUTHERN MISSOURI WEDNESDAY...SNOW IS EXPECTED TO DEVELOP ACROSS
SOUTHERN IOWA WEDNESDAY MORNING. ACCUMULATING SHOULD OCCUR MAINLY
SOUTH AND SOUTHEAST OF DES MOINES...BEFORE ENDING WEDNESDAY EVENING.

IAZ061-062-073>075-083>086-094>097-210600-
/O.NEW.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA...
KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
LEON...CORYDON...CENTERVILLE...BLOOMFIELD
348 PM CST TUE NOV 20 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. 

SNOW WILL DEVELOP WEDNESDAY MORNING...WITH THE BEST CHANCE FOR
ACCUMULATION WEDNESDAY AFTERNOON. MOST LOCATIONS WILL SEE 1 TO 2
INCHES OF SNOW...BUT SOME AREAS SOUTHEAST OF CHARITON AND
GRINNELL COULD SEE UP TO 3 INCHES OF SNOW. THE SNOW IS EXPECTED TO
END EARLY WEDNESDAY EVENING. NORTH WINDS WILL BE IN THE 15 TO 20
MPH RANGE WHILE THE SNOW IS FALLING...WHICH COULD REDUCE
VISIBILITY...BUT WITH TEMPERATURES NEAR OR JUST ABOVE FREEZING
BLOWING SNOW SHOULD BE LIMITED.

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED
VISIBILITIES. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS
WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK YOUR WINTER
SAFETY KIT.

$$

JUNGBLUTH
7 follow-up statements
000 
WWUS43 KDMX 210245
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CST TUE NOV 20 2007

...FIRST SNOW OF THE SEASON FOR SOUTHEAST AND SOUTH CENTRAL IOWA
ON WEDNESDAY...

.NORTH WINDS WILL SPREAD COLD AIR ACROSS ALL OF IOWA OVERNIGHT. EVEN
THOUGH THE SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN
MISSOURI WEDNESDAY...SNOW IS EXPECTED TO DEVELOP OVER SOUTHERN
IOWA WEDNESDAY MORNING. ACCUMULATING SHOULD OCCUR MAINLY SOUTH AND
SOUTHEAST OF DES MOINES...BEFORE ENDING WEDNESDAY EVENING.

IAZ061-062-073>075-083>086-094>097-211045-
/O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA...
KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
LEON...CORYDON...CENTERVILLE...BLOOMFIELD
845 PM CST TUE NOV 20 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
WEDNESDAY. 

SNOW WILL DEVELOP WEDNESDAY MORNING...WITH THE BEST CHANCE FOR
ACCUMULATION WEDNESDAY AFTERNOON. MOST LOCATIONS WILL SEE 1 TO
2 INCHES OF SNOW...BUT SOME AREAS SOUTHEAST OF CHARITON AND
GRINNELL COULD SEE UP TO 3 INCHES OF SNOW. THE SNOW IS EXPECTED
TO END EARLY WEDNESDAY EVENING. NORTH WINDS WILL BE IN THE 15 TO
20 MPH RANGE WHILE THE SNOW IS FALLING...WHICH COULD REDUCE
VISIBILITY...BUT WITH TEMPERATURES NEAR OR JUST ABOVE FREEZING...
BLOWING SNOW SHOULD BE LIMITED.

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$

REV
000 
WWUS43 KDMX 211005
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CST WED NOV 21 2007

...FIRST SNOW OF THE SEASON FOR SOUTHEAST AND SOUTH CENTRAL IOWA
TODAY...

.NORTH WINDS WILL CONTINUE TO SPREAD COLD AIR THROUGHOUT THE STATE 
TODAY. EVEN THOUGH THE SURFACE LOW PRESSURE SYSTEM WILL TRACK
ACROSS SOUTHERN MISSOURI TODAY...SNOW IS EXPECTED TO DEVELOP
OVER SOUTHERN IOWA THIS MORNING AS AN ASSOCIATED UPPER LEVEL
SYSTEM LIFTS EAST OUT OF THE CENTRAL ROCKIES. ACCUMULATING SNOW 
SHOULD OCCUR MAINLY SOUTH AND EAST OF AN OSCEOLA...TO
INDIANOLA...TO NEWTON LINE BEFORE ENDING WEDNESDAY EVENING.

IAZ061-062-073>075-083>086-094>097-211815-
/O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA...
KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
LEON...CORYDON...CENTERVILLE...BLOOMFIELD
405 AM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

SNOW WILL DEVELOP THIS MORNING...WITH THE BEST CHANCE FOR
ACCUMULATIONS THIS AFTERNOON. MOST LOCATIONS WILL SEE 1 TO 3
INCHES OF SNOW...BUT SOME AREAS NEAR AND SOUTHEAST OF
CHARITON...TO KNOXVILLE...AND GRINNELL COULD SEE UP TO 4 INCHES OF
SNOW WITH THE SNOW EXPECTED TO END THIS EVENING. NORTH WINDS WILL
BE IN THE 15 TO 20 MPH RANGE WITH SOME HIGHER GUSTS WHILE THE SNOW
IS FALLING...WHICH COULD REDUCE VISIBILITY AT TIMES. HOWEVER WITH
TEMPERATURES NEAR FREEZING...BLOWING SNOW SHOULD BE LIMITED.

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$

ALBRECHT
000 
WWUS43 KDMX 211543
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CST WED NOV 21 2007

...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA
TODAY...


IAZ027-028-037>039-046>050-057>060-070>072-081-082-092-093-212345-
/O.EXA.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-
ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...CORNING...
CRESTON...BEDFORD...MOUNT AYR
943 AM CST WED NOV 21 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE ACROSS CENTRAL IOWA THROUGH THE DAY. BY LATE
AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW
LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST
MAY HAVE ISOLATED 4 INCH AMOUNTS. SNOWFALL ACCUMULATIONS SHOULD
DROP OFF SHARPLY NORTHWEST OF A CARROLL...WEBSTER CITY...HAMPTON
LINE. THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING.

A GUSTY NORTH WIND UP TO 25 MPH WILL CAUSE SOME BLOWING AND
DRIFTING SNOW. 

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$

IAZ061-062-073>075-083>086-094>097-212345-
/O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA...
KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
LEON...CORYDON...CENTERVILLE...BLOOMFIELD
943 AM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL FALL OVER SOUTHEAST IOWA THROUGH THE DAY. BY LATE
AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW
LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST
MAY HAVE ISOLATED 4 INCH AMOUNTS. THE SNOW SHOULD TAPER OFF TO
FLURRIES BY EARLY EVENING. WARM GROUND TEMPERATURES INITIALLY WILL
HELP...BUT THE SNOW SHOULD START TO STICK ON BRIDGES AND
EVENTUALLY ROAD SURFACES.

A GUSTY NORTH WIND OF 15 TO 25 MPH WILL CAUSE SOME BLOWING SNOW.

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$
000 
WWUS43 KDMX 211558 RRA
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CST WED NOV 21 2007

...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA
TODAY...


IAZ027-028-037>039-046>050-057>060-070>072-081-082-092-093-212345-
/O.EXA.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-
ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...CORNING...
CRESTON...BEDFORD...MOUNT AYR
943 AM CST WED NOV 21 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE ACROSS CENTRAL IOWA THROUGH THE DAY. BY LATE
AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW
LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST
MAY HAVE ISOLATED 4 INCH AMOUNTS. SNOWFALL ACCUMULATIONS SHOULD
DROP OFF SHARPLY NORTHWEST OF A CARROLL...WEBSTER CITY...HAMPTON
LINE. THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING.

A GUSTY NORTH WIND UP TO 25 MPH WILL CAUSE SOME BLOWING AND
DRIFTING SNOW. 

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$

IAZ061-062-073>075-083>086-094>097-212345-
/O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA...
KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
LEON...CORYDON...CENTERVILLE...BLOOMFIELD
943 AM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL FALL OVER SOUTHEAST IOWA THROUGH THE DAY. BY LATE
AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW
LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST
MAY HAVE ISOLATED 4 INCH AMOUNTS. THE SNOW SHOULD TAPER OFF TO
FLURRIES BY EARLY EVENING. WARM GROUND TEMPERATURES INITIALLY WILL
HELP...BUT THE SNOW SHOULD START TO STICK ON BRIDGES AND
EVENTUALLY ROAD SURFACES.

A GUSTY NORTH WIND OF 15 TO 25 MPH WILL CAUSE SOME BLOWING SNOW.

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$
000 
WWUS43 KDMX 211856
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1256 PM CST WED NOV 21 2007

...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA
TODAY...

IAZ027-028-037>039-046>050-057>062-070>075-081>086-092>097-220000-
/O.CON.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1256 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE ACROSS CENTRAL IOWA THROUGH THE DAY. BY LATE
AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 2 TO 4 INCHES. A FEW
LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST
MAY HAVE ISOLATED 5 INCH AMOUNTS. SNOWFALL ACCUMULATIONS WILL DROP
OFF SHARPLY NORTHWEST OF A CARROLL...WEBSTER CITY...HAMPTON LINE.
THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING.

A GUSTY NORTH WIND FROM 15 TO 25 MPH WILL CAUSE SOME BLOWING AND
DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$
000 
WWUS43 KDMX 212131
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CST WED NOV 21 2007

...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA
TODAY...

IAZ027-028-037-046-047-057-058-070-071-212245-
/O.CAN.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/
BUTLER-BREMER-HARDIN-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-ADAIR-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
JEFFERSON...BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC...
GREENFIELD
331 PM CST WED NOV 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE SNOW
ADVISORY. 

SIGNIFICANT SNOW HAD MOVED EAST OF THE AREA BY 3 PM. THROUGH 6
PM...OCCASIONAL LIGHT SNOW WILL CONTINUE WITH LESS THAN AN INCH
ADDITIONAL SNOW ACCUMULATION. 

$$

IAZ038-039-048>050-059>062-072>075-081>086-092>097-220000-
/O.CON.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRUNDY CENTER...WATERLOO...AMES...
MARSHALLTOWN...TOLEDO...ADEL...DES MOINES...NEWTON...GRINNELL...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
331 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS BEFORE
GRADUALLY DIMINISHING FROM WEST TO EAST. AN ADDITIONAL 1 TO 2
INCHES OF SNOW IS POSSIBLE BEFORE THE ADVISORY EXPIRES AT 6 PM.
STORM TOTAL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES IN THE
OTTUMWA AND CENTERVILLE AREAS AND 3 TO 5 INCHES FROM AROUND
CRESTON NORTHEAST THROUGH DES MOINES AND TOWARDS WATERLOO.

A GUSTY NORTH WIND FROM 15 TO 25 MPH WILL CAUSE SOME BLOWING AND
DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH
LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE
THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR
WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE.

$$

JOHNSON
000 
WWUS43 KDMX 220008
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CST WED NOV 21 2007

.THE HEAVIEST SNOW HAS MOVED INTO FAR EASTERN IOWA AND THE
ACCUMULATING SNOWFALL HAS ENDED OVER CENTRAL IOWA. LIGHT SNOW
SHOWERS OR FLURRIES MAY CONTINUE FOR A COUPLE MORE HOURS HOWEVER.

IAZ038-039-048>050-059>062-072>075-081>086-092>097-220115-
/O.EXP.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRUNDY CENTER...WATERLOO...AMES...
MARSHALLTOWN...TOLEDO...ADEL...DES MOINES...NEWTON...GRINNELL...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
608 PM CST WED NOV 21 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

ALTHOUGH MANY LOCATIONS EAST OF INTERSTATE 35 WILL SEE LIGHT SNOW
SHOWERS OR FLURRIES FOR THE NEXT COUPLE OF HOURS...THE
ACCUMULATING SNOW HAS ENDED. THE HEAVIEST SNOW IS NOW IN FAR
EASTERN IOWA. AS A RESULT THE SNOW ADVISORY WAS ALLOWED TO EXPIRE.

$$

FAB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Nov 20, 3:15 PM CST, 33 minutes earlier.

Area forecast discussion, Nov 20, 3:15 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CST TUE NOV 20 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
FIRST REAL WINTER WEATHER EVENT OF THE YEAR.  WATER VAPOR IMAGERY
SHOWING UPPER LEVEL SHORTWAVE TROUGH OVER THE NORTHERN RCKY ATTM.
SHORT RANGE MODELS ARE FAIRLY CONSISTENT WITH THE MASS FIELD
FORECAST THROUGH THE SHORT RANGE MOVING THE SHORT WAVE EAST ACROSS
THE PLAINS AND INTO THE OH VALLEY.  TRACK OF THE 500 MB VORT MAX OVR
NRN MO/SRN IA WEDNESDAY AFTERNOON AND EVENING PROVIDING A GOOD SHOT
OF QC FORCING OVR IA.  GFS MOST AGGRESSIVE WITH FORCING AND IT HAS
MORE MOISTURE WHICH IS CRITICAL TO THE FORECAST.  NAM SHOWING SAME
AREA OF UPPER FORCING BUT LESS RH KEEPS QPF AND POPS DOWN.  IN THE
DETAILS...UVV FOCUSED NEAR FAVORED SNOW GROWTH ZONE OF -15C OVER
CENTRAL AND SOUTHEAST IOWA AT 18Z WEDNESDAY.  BOTH MODELS SHOW A
ELEVATED FRONTOGENESIS OVR CENTRAL AND SRN IA.  RESPONSE ALONG WITH
SOME HINT OF INSTABILITY SUGGEST POTENTIAL FOR BANDED SNOW.

GIVEN SHORT DURATION OF EVENT AND LOW-LEVEL COLD AND DRY
ADVECTION...WILL LIMIT SNOW AMOUNTS.  RH WILL BE THE KEY. COULD SEE
A SHORT AND INTENSE PERIOD OF SNOW.  THINKING THERE WILL BE A SHARP
NW EDGE TO PCPN. WILL KEEP SNOW AMOUNTS TO 1 TO 3 INCHES SE CWA AND
WILL ISSUE A SN ADVRY IN THAT AREA.  SHORT ON AMOUNTS FOR AN
ADVISORY...BUT GIVEN TRAVEL CONCERNS FOR THANKSGIVING AND FIRST
EVENT OF YEAR...THINK AN ADVISORY IS JUSTIFIED.

FOR TONIGHT...DRY AND COLD ADVECTION SHOULD LIFT FOG IN SE IA THIS
EVENING AND SET THE STAGE...TEMPERATURE PROFILE..FOR WEDNESDAY
EVENT.

WILL KEEP SOME FLURRIES IN FOR THURSDAY AND COLD WITH UPPER TROUGH
MOVING THROUGH AND SOME SHORT WAVE ENERGY MOVING THROUGH THE UPPER
TROUGH.

.LONG TERM /SATURDAY-TUESDAY/...
USED HPC GUIDANCE AND 00Z ECMWF FOR LONG RANGE FORECAST.  ECMWF
LIFTS UPPER TROUGH NORTHEAST INTO OH VALLEY EARLY NEXT FROM THE
SOUTHWEST US.  INTRODUCED SMALL POPS SUNDAY NIGHT FOR THIS.  NO DEEP
SURGES OF ARCTIC AIR EXPECTED IN THE EXTENDED BUT TEMPS WILL REMAIN
AT OR SOMEWHAT BELOW NORMAL.
&&

.AVIATION...20/18Z
FORECAST SOUNDINGS INDICATE LOW CLOUDS...DRIZZLE...FOG TO PERSIST
OVER CENTRAL IOWA THROUGH 21/00Z.  WITH IFR/LIFR CONDITIONS EXPECTED
KEPT ALL TAF SITES JUST ABOVE AIRPORT MINIMUMS ON CIGS THROUGH 00Z.
SOUNDINGS ARE SHOWING SOME DRYING ALOFT AND MIXING DOWN TO THE
SURFACE SO I HAVE SLOWLY IMPROVING CONDITIONS FM NW TO SE FROM
21/03Z-21/06Z AND GENERALLY VFR CIGS AND VSBYS AFTER 09Z OVER OUR
TAF SITES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IA COUNTIES 061...062
073>075...083>086...094>097 FROM 16Z WEDNESDAY THROUGH 00Z THURSDAY.

&&

SHORT TERM/AVIATION...FAB
LONG TERM...JOHNSON
Hazardous weather outlook, Nov 20, 5:10 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 AM CST TUE NOV 20 2007

IAZ062-074-075-083>086-093>097-211115-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
510 AM CST TUE NOV 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE AREA THIS MORNING. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS LIKELY WEDNESDAY AFTERNOON AND EVENING...WITH ONE TO TWO
INCHES OF ACCUMULATION POSSIBLE. LOCAL AMOUNTS NEAR 3 INCHES ARE
POSSIBLE SOUTHEAST OF A LINE FROM OTTUMWA TO CENTERVILLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-081-
082-092-211115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-TAYLOR-
510 AM CST TUE NOV 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE AREA THIS MORNING. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 4:52 AM CSTDense Fog AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more5 hr

Nearby

Snow Advisories in Iowa, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.